Alert archive / Indiana / River Flood Warnings in 2007

River Flood Warning 110, NWS Northern Indiana

December 23, 2007Allen County, Huntington County, Wabash County, Indiana

NWS Northern Indiana issued this river flood warning at Dec 23, 2007, 7:49 AM EST for Allen County, Huntington County, Wabash County, Indiana. It took effect at Dec 23, 2007, 2:06 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 23, 2007, 7:49 AM EST (12:49 UTC)
In effect from
Dec 23, 2007, 2:06 PM EST
Expired
Dec 23, 2007, 2:05 PM EST
In force
Issued by
NWS Northern Indiana
Flood severity
Minor

Counties Allen County, IN, Huntington County, IN, Wabash County, IN

The radar

The Northern Indiana radar (KIWX), 53 km from the middle of the area, began a volume at 12:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little River near Huntington (LRHI3).

Action stage
12 ft
Minor stage
15 ft
Moderate stage
16 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03324000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KIWX 231249
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
749 AM EST SUN DEC 23 2007

...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS...

  LITTLE RIVER ABOVE HUNTINGTON AFFECTING ALLEN...HUNTINGTON AND 
  WABASH COUNTIES

.RECENT SNOWMELT AND THE QUARTER TO HALF INCH OF RAIN THAT FELL 
LAST NIGHT WILL LEAD TO MINOR RIVER FLOODING.

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.


ALL TIMES ARE IN EASTERN DAYLIGHT TIME. THIS STATEMENT WILL BE 
UPDATED IN ABOUT 24 HOURS... SOONER IF NECESSARY.

INC003-069-169-241249-
/O.NEW.KIWX.FL.W.0110.071223T1906Z-000000T0000Z/
/LRHI3.1.ER.071223T1906Z.071224T0600Z.000000T0000Z.NO/
749 AM EST SUN DEC 23 2007

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE RIVER ABOVE HUNTINGTON
* FROM THIS AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 7 AM SUNDAY THE STAGE WAS 13.4 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE SUNDAY AFTERNOON 
  AND CREST NEAR 15.9 FEET AROUND  1 AM MONDAY DECEMBER 24. 
  ADDITIONAL RISES ARE POSSIBLE THEREAFTER.
* AT 16.0 FEET...MODERATE FLOODING IS IN PROGRESS. SECONDARY ROADS 
  ARE BLOCKED BY FLOOD WATERS. PEOPLE IN THESE AREAS SHOULD MOVE 
  PROPERTY TO HIGHER GROUND AND THOSE NEAREST THE RIVER MAY HAVE TO 
  EVACUATE THEIR HOMES.

$$
1 follow-up statement
000 
WGUS83 KIWX 231905
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
205 PM EST SUN DEC 23 2007

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...
 
  LITTLE RIVER ABOVE HUNTINGTON AFFECTING ALLEN...HUNTINGTON AND 
  WABASH COUNTIES
 
THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT.

INC003-069-169-231935-
/O.CAN.KIWX.FL.W.0110.000000T0000Z-071223T1905Z/
/LRHI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
205 PM EST SUN DEC 23 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE RIVER ABOVE HUNTINGTON
* AT 12 PM SUNDAY THE STAGE WAS 14.0 FEET
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 14.1 FEET SUNDAY 
  MORNING.  THE RIVER WILL CONTINUE FALLING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Dec 23, 6:46 AM EST, 1 hour 3 minutes earlier.

Area forecast discussion, Dec 23, 6:46 AM EST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
646 AM EST SUN DEC 23 2007

.AVIATION... /12Z TAFS/
DEEP LOW PRESSURE WILL PARK OVER THE GREAT LAKES REGION AND ALLOW
FOR STRONG SOUTHWEST WINDS. SUSTAINED WIND SPEEDS OF 25 TO 30
KNOTS WITH GUSTS UP 45 KNOTS ARE LIKELY THROUGH 06Z. STRONGEST
PRESSURE COUPLET AND ASSOCIATED LL FLOW WILL DEVELOP MID AFTERNOON
AND LAST INTO THE EVENING. OTHERWISE...EXPECT LOW END MVFR CIGS TO
TRANSITION TO HIGH END MVFR AND EVENTUALLY VFR BY AFTERNOON AS
SUBSTANTIALLY DRY AIR ADVECTS INTO THE REGION. LOOK FOR OVC
CONDITIONS TO BECOME WIDESPREAD AGAIN BY EVENING WITH WRAP AROUND
CLOUD DECK EXPECTED.

&&

.PREV DISCUSSION... /ISSUED 606 AM EST SUN DEC 23 2007/

SHORT TERM...

TODAY AND TONIGHT

07Z ANALYSIS REVEALS DEEP LOW PRESSURE OVER NORTH CENTRAL IL
991MB...AND A STRONG COLD FRONT ASSOCIATED WITH THIS LOW.
TEMPERATURES ACROSS THE LOCAL AREA WERE GENERALLY IN THE LOWER 50S.
FARTHER WEST LOWER 50S DROP QUICKLY TO THE MID 30S AND COLDER ACROSS
THE FRONT. LOW CAPE HIGH SHEAR THIN CONVECTIVE LINE IN PLACE ACROSS
IL IS ALLOWING TRANSPORT OF HIGH MOMENTUM /60 TO 70 KNOT/ LL JET TO
THE SFC ON THE NORTHERN END OF THIS LINE. OTHERWISE...A SHIELD OF
LIGHT TO MODERATE RAIN ASSOCIATED WITH A THETA-E RIDGE ADVECTING
NORTH PER STRENGTHENING LL JET WAS IN PLACE ACROSS EASTERN PORTIONS
OF THE FA.

DEEP LOW PRESSURE WILL PUSH INTO THE GREAT LAKES AND STALL AS A
POTENT MID LEVEL PHASED-CLOSED LOW PUSHES INTO THE GREAT LAKES
REGION. PRECIP CHANCES ARE EXPECTED TO DROP SIGNIFICANTLY BEHIND THE
SFC COLD FRONT AS STRONG UPPER LEVEL SUBSIDENCE WILL OVER SPREAD THE
FA UNDER CAA. HAVE RETAINED SNOW SHOWER CHANCES IN THE MORNING.
HOWEVER...FLURRIES MAY BE MORE THE REALTY AS DRY SLOTTING AND
WAINING LL MOISTURE ACT AGAINST ANYTHING HEAVIER. THIS WILL
ESPECIALLY BE THE CASE BY AFTERNOON. THINKING THE BEST CHANCE FOR
PRECIP WILL BE LATE TONIGHT IN THE FAR NW WHEN WINDS WILL SHIFT
MORE WESTERLY AND ALLOW SLIGHTLY BETTER /ALL BE IT STILL POOR/
LAKE EFFECT SNOW DYNAMICS TO DEVELOP. MAY SEE UP TO 1 IN IN EXTREME
NORTHERN BERRIEN COUNTY. HOWEVER...POOR RESIDENCE TIME/LOWERING
INVERSION HEIGHTS/AND STRONG WINDS WILL ACT AGAINST ANY WELL
ORGANIZED SNOW BANDS.

PERHAPS THE BIGGEST STORY TODAY WILL BE THE STRONG WINDS. AN
EXTREMELY TIGHT PRESSURE GRADIENT WILL DEVELOP IN RESPONSE TO
DEEPENING LOW PRESSURE. 950MB GEOSTROPHIC WINDS PEG 50 KNOTS IN
NORTHERN PORTIONS OF THE FA WITH WIDESPREAD 40 TO 45 KNOTS OVER THE
REMAINDER OF THE FA. INTENSE CAA IN PLACE WITH DECENT LINKAGE WILL
ALLOW WINDS TO BECOME SUSTAINED AT 25 TO 35 MPH WITH HIGHER GUSTS.
THIS SHOULD LAST THROUGH MUCH OF THE EVENING...AFTER WHICH WINDS
WILL START TO DIMINISH AS LOW PRESSURE PULLS OUT OF THE AREA

LONG TERM...
FEW CHANGES TO GOING LONG TERM GRIDS. SUBTLE CHANGES TO
CLOUDS/POPS MON/TUE TO ACCOUNT FOR CLOUDS HOLDING INITIALLY IN
CYCLONIC 8H FLOW/MOISTURE TRAPPED BENEATH INVERSION. THEN AS FLOW
RELAXES MONDAY NIGHT WHEN CURRENT STRONG TROPOSPERIC FOLD ACROSS
NRN ROCKIES IS QUICK TO EJECT GRTLKS GYRE...DRY AIRMASS AND
SUBSIDENCE OVERTAKE BRINGING A DECREASE IN CLOUDS/POPS THROUGH
TUE NIGHT...AHEAD OF LESS MOISTURE STARVED SYSTEM OVER 140W.
MODERATED TEMPS SOME DURING DAY MONDAY WITH THICK SC AND LACK OF
SNOW PACK AND DECENT SUN ON TUE START OF LOW LVL WAA. GROWING
CONCERN WITH TIMING OF THE 140W SYSTEM OVER PAST FEW DAYS AS
BECOMING MORE APPARENT THIS TO BECOME DAMPENED LEAD SYSTEM IN
FAVOR OF STRONGER SYSTEM NEAR 175W PER ECMWF/GFS SOLN AND TO
LESSER EXTENT THOUGH TREND GEM GLB. MENSBN 12 STD DEVIATIONS FOR
POP12 WED SHOWING LARGENESS OF SPREAD IN ENSEMBLE MEMBERS WITH
FLUX OF SOLUTIONS. WV IMAGERY AND GLBL ANALYSIS SHOULD FAVOR
WESTERN SYSTEM AND QUICKER TREND...SO HAVE ADDED SOME CHANCE SNOW
POPS WED AFTN...AND REMOVED ANY SPECIFIC TIMING MENTION WED NIGHT
WITH LIKELY POPS. MAINTAINED MENTION THU FOR NOW...BUT EMPHASIS ON
LIGHT WITH LOWERED POPS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY UNTIL 1 AM EST /MIDNIGHT CST/ MONDAY FOR
     INZ003>009-012>018-020-022>027-032>034.

MI...WIND ADVISORY UNTIL 1 AM EST MONDAY FOR MIZ077>081.

OH...WIND ADVISORY UNTIL 1 AM EST MONDAY FOR OHZ001-002-004-005-015-
     016-024-025.

LM...GALE WARNING UNTIL 7 AM EST MONDAY FOR LMZ043-046.

&&

SHORT TERM...CHAMBERLAIN
LONG TERM...MURPHY
AVIATION...CHAMBERLAIN
Hazardous weather outlook, Dec 23, 7:03 AM EST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
703 AM EST SUN DEC 23 2007

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-241215-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
703 AM EST SUN DEC 23 2007 /603 AM CST SUN DEC 23 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

STRONG GUSTY SOUTHWEST WINDS ARE EXPECTED TODAY...WITH SUSTAINED
WINDS OF 25 TO 40 MPH AND GUSTS TO 50 MPH. A WIND ADVISORY IS IN
EFFECT THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX

LMZ043-046-241215-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
703 AM EST SUN DEC 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

GALES TO 40 KNOTS WITH WAVES TO 16 FEET ARE EXPECTED TODAY AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HAZARDOUS MARINE CONDITIONS WILL BE LIKELY MONDAY...WITH WINDS TO
30 KNOTS AND WAVES UP TO 7 FEET. A SMALL CRAFT ADVISORY IS LIKELY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

JC

In the hours before

Local storm report, Dec 23, 4:25 AM EST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
425 AM EST SUN DEC 23 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0422 AM     TSTM WND DMG     THREE OAKS              41.80N  86.61W
12/23/2007                   BERRIEN            MI   LAW ENFORCEMENT

            NUMEROUS TREES DOWN

&&

EVENT NUMBER 00403

JC
Local storm report, Dec 23, 4:39 AM EST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
439 AM EST SUN DEC 23 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0434 AM     TSTM WND GST     SOUTH BEND              41.68N  86.27W
12/23/2007  M62 MPH          ST. JOSEPH         IN   ASOS

&&

EVENT NUMBER 00404

JC
Local storm report, Dec 23, 4:55 AM EST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
455 AM EST SUN DEC 23 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0451 AM     NON-TSTM WND GST LA PORTE                41.61N  86.71W
12/23/2007  M63 MPH          LA PORTE           IN   TRAINED SPOTTER

            NUMEROUS TREES AND POWERLINES DOWN IN LA PORTE

&&

EVENT NUMBER 00405

JC
Local storm report, Dec 23, 5:06 AM EST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
506 AM EST SUN DEC 23 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0459 AM     TSTM WND GST     3 SW NORTH WEBSTER      41.29N  85.74W
12/23/2007  M61 MPH          KOSCIUSKO          IN   NWS EMPLOYEE

&&

EVENT NUMBER 00406

JC
Local storm report, Dec 23, 5:10 AM EST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
510 AM EST SUN DEC 23 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0502 AM     TSTM WND GST     1 E WINONA LAKE         41.22N  85.80W
12/23/2007  E65 MPH          KOSCIUSKO          IN   NWS EMPLOYEE

            30 40 FOOT TALL TREE DOWNED

&&

EVENT NUMBER 00407

JC
Special weather statement, Dec 23, 6:30 AM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
630 AM EST SUN DEC 23 2007

MIZ081-OHZ001-002-004-005-015-016-231230-
DEFIANCE-FULTON-HENRY-HILLSDALE-PAULDING-PUTNAM-WILLIAMS-
630 AM EST SUN DEC 23 2007

...SPECIAL WEATHER STATEMENT...

AT 627 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY SHOWERS WITH STRONG WINDS ALONG A LINE EXTENDING FROM 28 MILES
NORTH OF FAYETTE TO 10 MILES SOUTH OF CONTINENTAL...MOVING EAST AT
35 MPH.

WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
LINE OF SHOWERS.

LOCATIONS IN THE PATH INCLUDE...SOMERSET CENTER...ZONE...SOMERSET...
PETTISVILLE...TEDROW...MILLER CITY...GALLUP AND OTTOKEE.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS LINE OF SHOWERS HAS
PASSED.

JC

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 3:35 AM ESTSpecial Marine WarningIWX55 min
Dec 23, 4:04 AM ESTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph56 min
Dec 23, 4:29 AM ESTSevere Thunderstorm WarningIWXElkhart, Saint Joseph50 min
Dec 23, 4:45 AM ESTSevere Thunderstorm WarningIWXElkhart, Kosciusko, LaGrange, Noble, Wabash, Whitley60 min
Dec 23, 5:34 AM ESTSevere Thunderstorm WarningIWXDeKalb, Steuben56 min
Dec 23, 5:42 AM ESTRiver Flood WarningIWXCass, Miami, Wabash30 hr
Dec 23, 8:52 AM ESTRiver Flood WarningIWXLaPorte, Saint Joseph, Starke60 hr
Dec 23, 11:21 AM ESTRiver Flood WarningIWXAllen22 hr
Dec 23, 4:12 PM ESTRiver Flood WarningIWXAllen20 hr

Nearby

River Flood Warnings in Indiana, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.